Anti-epileptic Drugs

Anti-epileptic drugs help prevent the rapid and repetitive electrical changes in the brain that cause seizures. The drugs in this class include Carbamazepine, Valproate, Gabapentin, Pregabalin, Topiramate, and Oxcarbazepine. Some of the side effects of these drugs are drowsiness, ataxia, headache, blurred vision, and nausea.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

What is the meaning of a seizure?

Query: Hi doctor, Before 5 years, I fell down backwards on the ground. My head collided strongly. Now, I am having some ill feeling in head and that is not a headache. Once, while sleeping on the floor, I became unconscious for a while. My EEG result says that I have a seizure. What is it? Shall I do furth...  Read Full »


Dr. Sudheer Ambekar

Neuro Surgeon, Neurologist

Answer: Hi, Welcome to icliniq.com. A seizure is the manifestation of abnormal electrical activity in the brain. Seizure can be caused by many reasons such as tumor, injury and vascular disorders. In the absence of any structural lesion on MRI, it might be epilepsy due to an unknown cause. Medicat...  Read Full »

Can you explain, based on my history, what my problem is?

Query: Hi doctor,I have had migraines all of my life as long as I can remember. A year ago, I suddenly fainted, hit my head on the wall and received a concussion. Right before I fainted, I was feeling like I had to burp and I had lots of saliva in my mouth. My head was hurting and I felt dizzy. Then, I fel...  Read Full »


Dr. Rajyaguru

Neuro Surgeon, Neurologist, Spine Surgeon

Answer: Hi, Welcome to icliniq.com. You have seizure for sure. The EEG (electroencephalogram) suggests (attachment removed to protect patient identity) localization more in the left temporal, but also generalized activity in both sides of your brain. There are two possibilities. First, yours is a primary ...  Read Full »

What could cause a constant neck pain following neck stiffness and headache?

Query: Hello doctor, A couple of weeks ago, I woke up with a bad headache and a very stiff neck. It was so painful that I could not make it through a regular day without crying and intense pain. Since this time, I have been to the doctor four times and each time, they gave me more medicines. I have also b...  Read Full »


Dr. Aida Quka

Neurologist

Answer: Hello, Welcome to icliniq.com. Your symptoms may be related to occipital neuralgia, which is an irritation of the occipital nerve, which lies in the back of your head. I would like to know what were the results of your neck x-ray. This neuralgia can be exacerbated by cervical spondyloarthritis. I ...  Read Full »

What kind of side effects will Epilex chrono cause in a small kid?

Query: Hello doctor, My daughter is 8 years old and got a stroke for the first time that lasted for 25 minutes. After EEG, we came to know that she had a partial seizure. Doctor prescribed her Epilex chrono 200. Is it fine? She is complaining of occasional headaches for the past two years.  Read Full »


Dr. Ajay Panwar

Internal Medicine Physician, Neurologist

Answer: Hi, Welcome to icliniq.com. Surely, I would like to answer this with my best concerns but for that what actually happened during the event? Did she have involuntary movements like head turning, uprolling of eyeballs, frothing from the mouth, and loss of consciousness? Seizure and stroke are entirely...  Read Full »

What is the outlook for long term antiepileptic medications?

Query: Hello doctor, I have already put my query to a neurologist. Still, I would like to get opinion from you as well. My son is 3.5 years old. He has been diagnosed with benign childhood epilepsy. His MRI and CT were normal. There are epileptic form of discharge 8 Hz spikes from right occipital lobe. Us...  Read Full »


Dr. Parin Niranjanbhai Parmar

Paediatrician, Pediatric Allergy Asthma Specialist

Answer: Hi, Welcome to icliniq.com. I went through your query. I can understand your concern about long-term effects of antiepileptic medications. So, in reply to your query, I would like to make suggestions for your son as follows: Treatment of many types of childhood epilepsy requires long-term antiepilep...  Read Full »

Why do I have memory loss and feeling of deja vu after seizure?

Query: Hi doctor, I am having the following symptoms for the past three years. It includes very overwhelming feeling of doom, hand is frozen and unable to move, rising feeling in stomach making me feel sick, swallowing repeatedly, memory loss of what I was thinking about and also general memory loss after ...  Read Full »


Dr. Kumarshri Shriniwas Saraswat

Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist, Sleep Medicine Physician

Answer: Hi, Welcome to icliniq.com. Your description of the episode is typical of partial seizure. It is likely to be complex partial seizures because of the deja vu (already experienced feeling) and memory loss. Since you are having recurrent seizures, you are suffering from epilepsy. It needs to be inv...  Read Full »

Can body absorb heavy metal from new body piercings?

Query: Hello doctor, My symptoms started a few months back. The symptoms are mostly neurological, eyesight, fatigue, depression, anxiety, and nausea. I am currently taking 500 mg Depakote ER and 150 mg Lamictal ER daily for seizures and have been taking them for several years now. My questions are not rel...  Read Full »


Dr. Arul Amuthan

Ayurveda Specialist, Naturopathy Specialist, Pharmacologist, Siddha Medicine Specialist, Toxicologist

Answer: Hi, Welcome to icliniq.com. The mentioned symptoms might be due to the antiepileptic drugs also, so do not confuse too much. Due to climate change, changing the brand, stress level, changing dietary patterns all can facilitate antiepileptic drugs to produce the above symptoms. Consume more fresh f...  Read Full »

For the diagnosis of epilepsy, is a PET scan mandatory?

Query: Hi doctor, My four year old son, weighing 16 kg is taking medicine for benign childhood epilepsy. Medicines he is taking are namely Topamac 100 mg a day in two divided doses and Lobazam 15 mg a day (5-0-10).  His MRI for epilepsy protocol is normal without abnormalities. I would like to know whethe...  Read Full »


Dr. Lalit Bansal

Paediatrician, Neurologist

Answer: Hello, Welcome to icliniq.com. For benign childhood epilepsy (BCE) your child is on 6.25 mg/kg/day of tablet Topiramate (anticonvulsant) which is a medium dose and is fine. Side effect to look from Topamac is dehydration. For dehydration, he needs to drink at least 700-1000 mL water daily. He can...  Read Full »

What are the drugs incompatible with Quetiapine and Lamotrigine?

Query: Hi doctor, My query is regarding the incompatibility of Quetiapine and Lamotrigine with other groups of drugs. Now I have to get treatment for an anaerobic infection. I was prescribed Azithromycin, Clindamycin, Metronidazole and Mycomax. However, I will be extremely grateful if you list me all grou...  Read Full »


Dr. Bharat Udey

Geriatrician, Psychiatrist, Sexologist, Sleep Medicine Physician

Answer: Hello, Welcome to icliniq.com. As such for Lamotrigine following drug interactions need to be considered as important. Valproate increases plasma level of Lamotrigine, hence dose need to be decreased if given with Valproate. Also there are increased chances of rash if given with Valproate. Ant...  Read Full »

Is the behavioral changes in my child due to antiepileptic drugs?

Query: Hi doctor, My son is 3 years 9 months now. He has been diagnosed with benign childhood epilepsy. He is taking Clobazam 15 mg at night and Topiramate 100 mg per day for last four months. His seizures are under control and he attends LKG. The issue is that he is not able to concentrate in his studies...  Read Full »


Dr. Deepak Patel

Child Health Specialist, Paediatrician

Answer: Hi Welcome to icliniq.com. I have read your question in detail. The initial dose of Topiramate is 1 mg/kg/day which is gradually increased to 5-10 mg/kg/day. Your child is getting 100 mg Topiramate which is around 6 mg/kg/day. So, the dosage of Topiramate is correct. There are some side effects ...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.